Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have narcolepsy, have areas of depigmentation. Been on Xyrem. Should I discontinue medication?

Okay why not. I have narcolepsy and have been on several meds since diagnosed in 2000. One of the meds, xyrem, caused these painful white areas to form under the skin which eventually came ever so slowly through my skin. Like when you get a splinter and it eventually makes its way out. This went on for years and after seeing several specialists, no one could tell me what was causing the problem. It was only when I stopped taking xyrem, started again, then stopped again that I realized this was causing the skin problem. After the place heals which takes several months, I am left with areas of de-pigmentation. They are all over my body but the ones on my face have caused me to alter my lifestyle considerably. I have to wear layers of makeup to cover them and I am so self conscious that I spend most of my time alone at home or just with family. I'm wondering if there is any type of plastic surgery or other treatment to help make these white areas less noticeable. It's like vitiligo from skin trauma.
Tue, 11 Jun 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Dermatologist 's  Response
Hello,
Thanks for the query.
Xyrem is a drug for narcolepsy.
when you say that you have seen relation between drug and rash, then there must be a relation.
If you want you can stop the drug but hope that your narcolepsy problem does not get aggravated.

Let me know if you have any other doubt.
you can ask a direct question to me on this forum, following the below link.
http://www.healthcaremagic.com/doctors/dr-rahul-kumar/64818

Wishing you a good health.
Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have ADD and just had sleep study to show narcolepsy as well. I haven t been on any medications for either as I see both sleep Dr and...

Recent questions on  Plastic surgery

doctor1 MD

i just spent last week $. I1700 doctors for botox and a filler and still look over 55. i have spent so much money on serums and creams. i think i...

doctor1 MD

I had Botox injections from my neurologist Nov. 10, 2011 to treat migraines and the pain I have had since an accident I had when I was 7 years old...

doctor1 MD

my son is 3yrs old and has hidden penis syndrome... he s had this since birth/circumcision. We were told this would go away as the fatty skin went...

doctor1 MD

My daughter has a problem with her sphincter muscle staying in spasm. this has been going on for about 10 months now and she has been to a rectal...

doctor1 MD

I am interested in having a breast lift and implants...I am 59 years old...in good health! I am a bit scared, never had any surgery before, lol,...

doctor1 MD

Hello, this question is for a dermatologist or a general surgeon . I suffer from multiple lipomas in my arms, thighs and back. My questions: 1) Is...

doctor1 MD

My whole scalp is now a (Gel). I went to Specialists Dermatologist Dr's etc. They did many biopsies took pictures and only told me it's in GRANULAR...